Alert archive / Puerto Rico / Special Weather Statements in 2017
Special Weather Statement, NWS JSJ
NWS JSJ issued this special weather statement at Jul 15, 2017, 2:20 PM CDT. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2017, 2:20 PM CDT (19:20 UTC)
- Expired
- Jul 15, 2017, 3:15 PM CDT
- In force
- 55 min
- Issued by
- NWS JSJ
The radar
The San Juan radar (TJUA), 101 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
711 WWCA82 TJSJ 151920 SPSSJU Special Weather Statement National Weather Service San Juan PR 320 PM AST SAT JUL 15 2017 PRZ008>010-152015- Northwest-Mayaguez and Vicinity-Western Interior- 320 PM AST SAT JUL 15 2017 ...AN AREA OF THUNDERSTORMS WILL CONTINUE TO AFFECT PORTIONS OF THE WESTERN INTERIOR AND NORTHWEST PUERTO RICO... At 316 PM AST, Thunderstorms were clustered over the western interior of Puerto Rico, particularly San Sebastian, Las Marias, Moca and Anasco moving west northwest around 10 mph. Winds in excess of 40 mph are possible with this storm. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 1833 6691 1822 6692 1825 6717 1842 6713 TIME...MOT...LOC 1916Z 105DEG 9KT 1831 6699 $$ oms
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this special weather statement went out at Jul 15, 11:04 AM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jul 15, 11:04 AM CDT, 3 hours 16 minutes before
Area Forecast Discussion National Weather Service San Juan PR 1204 PM AST Sat Jul 15 2017 .UPDATE...Showers have cleared off all land areas but the cirrus shield has also thinned greatly as the convection in the tropical wave now over the Caribbean south of Cabo Rojo continues to move west. Thunderstorms have also dissipated over the outer local Caribbean waters. The presence of Saharan dust is being felt and clouds look less convective than in the last few days. Nevertheless San Juan has now reached 90 degrees and convection should initiate despite the drying trend and the weakening of the wave. Have lowered POPs slightly--mainly over the forecast area east of Puerto Rico. && .AVIATION...All TAF sites currently VFR although visibilities have been running between 7 to 15 miles due to Saharan dust. Tropical wave south of Cabo Rojo and TJMZ to continue to exit the area, but SHRA/isold TSRA expected aft 15/17Z over wrn PR with MTN obscurations and local MVFR. Activity will diminish at TAF sites affected TJMZ/TJBQ aft 15/22Z with less activity next 24 hrs. Winds alf easterly 5 to 15 kt blo FL200. Max Wind FL410 200/22kt and diminishing next 24 hrs. && .MARINE...Relatively tranquil at this time but a wind surge behind the next tropical wave on Monday night is expected to bring seas in the local outer waters up to 7 feet such that small craft advisories may be needed Tuesday night and Wednesday. && .PREV DISCUSSION... /issued 352 AM AST Sat Jul 15 2017/ SYNOPSIS...Tropical wave south of PR will exit the area today. A tutt low north of Hispaniola will continue to provide ventilation aloft. Saharan dust is expected behind the wave. An upper ridge will continue to build from the east through early next week. Broad surface high pressure will remain anchored across the Central Atlantic for the next several days. Another surge in moisture is expected quickly on Tuesday, followed by another SAL intrusion through mid week next week. SHORT TERM...Today through Monday...Morning surface analysis depicted a tropical wave extending from the northeast Caribbean to the northern coast of Venezuela. The wave is expected to continue moving westward today with the bulk of its moisture passing mostly south of the local islands across the Caribbean waters. For the rest of the morning the moisture associated with the northern part of the wave will promote the development of showers and possible thunderstorms mostly across the local Caribbean waters and across the U.S. Virgin Islands, Vieques, Culebra and eastern sections of Puerto Rico. For this afternoon this moisture in combination with daytime heating and local effects are expected to induce a new round of showers and thunderstorms across central interior, western and northwest Puerto Rico. Due to previous days rainfall over these same areas, urban and small stream flooding is possible this afternoon. The limiting factors to this afternoon convection is the abundant cloudiness expected from the morning shower activity and an upper level ridge expected to remain over the region. The wave is forecast to exit the area tonight. Lingering moisture behind the wave will continue to produce some cloudiness and showers across the region on Sunday. A relatively drier air mass is expected to move across the region late Sunday and Monday, limiting the development of shower and thunderstorm activity. However, the typical afternoon convection will result in showers and thunderstorms over western and interior PR each afternoon with isolated showers elsewhere. LONG TERM...Tuesday through Sunday...A wind surge with an increase moisture is expected briefly on Tuesday due to an easterly perturbation. This will be followed by Saharan dust and drier conditions through Thursday morning. Normal to above normal temperatures will continue across coastal areas of the islands through at least mid week. Another increase in moisture is expected late in the week into the weekend as another tropical wave moves across the local area. AVIATION...Tropical wave moving across the forecast area will continue to result in SHRA/TSRA through the forecast period. TEMPO MVFR and brief VFR possible at times across the Leeward/USVI/Eastern PR terminals through 16z. Afternoon SHRA/TSRA expected mainly to affect the NW quadrant of PR impacting the flying area of TJMZ/TJBQ and possible TJSJ after 16Z. Winds below FL150 from the ESE at 10-20 kt. MARINE...Shower and thunderstorm activity will continue across the local waters as the tropical wave exits the region today. Seas expected between 3-5 feet and winds will prevail from the east to southeast at 10-15 knots. Winds and seas are expected to increase early next week. A moderate risk of rip currents will continue through the weekend...for the east, north and southern beaches of Puerto Rico, Culebra, Vieques and St. Croix. && .PRELIMINARY POINT TEMPS/POPS... SJU 89 79 90 80 / 40 20 20 20 STT 90 80 89 79 / 40 30 30 30 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && SHORT TERM...WS LONG TERM....WS
Hazardous weather outlook, Jul 15, 4:42 AM CDT, 9 hours 38 minutes before
Perspectivas sobre condiciones peligrosas del tiempo Servicio Nacional de Meteorologia San Juan PR 408 AM AST sabado 15 de julio de 2017 AMZ710>745-PRZ001>013-160815- San Juan y Vecindad-Noreste-Sureste-Este Interior- Norte Central-Interior Central-Ponce y Vecindad-Noroeste- Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques- Aguas cercanas y lejanas a la costa del Atlantico y Caribe- 408 AM AST sabado 15 de julio de 2017 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia uno...Hoy y Esta Noche .Tronadas...Existe una probabilidad de tronadas con fuertes lluvias y vientos en rafagas breves esta tarde a traves de la mayoria de Puerto Rico, Vieques y Culebra. .Inundaciones...Fuertes lluvias pudieran resultar en inundaciones urbanas y de riachuelos mayormente a traves de sectores del este y noroeste de Puerto Rico. .Viento...Vientos sostenidos de 20-24 MPH se anticipan a traves de las aguas del Atlantico y mar afuera del Caribe. .Oleaje...Oleaje picado de hasta 5 pies se espera mayormente a traves de las aguas del noreste del Atlantico y suroeste del Caribe. .Corrientes Marinas...Existe un riesgo moderado de corrientes marinas para las playas del norte y sureste de Puerto Rico y la mayoria de las playas de Vieques. .Calor...Indice de calor entre 102 y 107 F es posible a traves de las areas costeras. .Dias dos a siete...domingo a viernes Aguaceros y tronadas sobre el interior y oeste de Puerto Rico podrian resultar en inundaciones urbanas y de riachuelos cada tarde. Un riesgo moderado de corrientes marinas se espera a traves de la playas del norte y sureste durante los proximos dias. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion generalizada de observadores, sin embargo, se exhorta a los observados a reportar inundaciones y corrientes marinas a la oficina del Servicio Nacional de Meteorologia en San Juan. AMZ715-725-VIZ001-002-160815- San Tomas, San John e islas adyacentes-Santa Cruz- Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 408 AM AST sabado 15 de julio de 2017 Esta perspectiva sobre las condiciones del tiempo peligrosas es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia uno...Hoy y Esta noche .Tronadas...Existe la posibilidad de tronadas y con vientos en rafagas breves esta tarde a traves de porciones de las islas locales. .Inundaciones...Existe la posibilidad leve de fuertes lluvias con inundaciones urbanas a traves de las islas locales. .Vientos...Vientos sostenidos de 20-24 MPH se esperan a traves de las aguas mar afuera del Caribe. .Oleaje...Oleaje picado de hasta 5 pies se espera mayormente a traves de las aguas del noreste de Atlantico y suroeste del Caribe .Corrientes Marinas...Existe un riesgo moderado de corrientes marinas para Santa Cruz. .Calor...Indice de calor entre 102 y 107 F es posible a traves de las areas costeras de Santa Cruz. .Dias dos a siete...domingo a viernes Un riesgo moderado de corrientes marinas se espera mayormente para Santa Cruz para los proximos dias. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion generalizada de observadores, sin embargo, se exhorta a los observados a reportar corrientes marinas a la oficina del Servicio Nacional de Meteorologia en San Juan.
In the hours before
Local storm report, Jul 15, 9:49 AM CDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
1049 AM AST SAT JUL 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM DEBRIS FLOW NAGUABO 18.21N 65.74W
07/13/2017 NAGUABO PR EMERGENCY MNGR
MUDSLIDE WAS REPORTED IN SECTOR BRAZO SECO ALONG ROAD
PR-927.
0900 PM DEBRIS FLOW NAGUABO 18.21N 65.74W
07/13/2017 NAGUABO PR EMERGENCY MNGR
MUDSLIDE WAS REPORTED ALONG ROAD PR-970 IN SECTOR
MAIZALES.
0900 PM DEBRIS FLOW NAGUABO 18.21N 65.74W
07/13/2017 NAGUABO PR EMERGENCY MNGR
MUDSLIDE WAS REPORTED IN SECTOR HIGUERILLO IN EL YUNQUE.
0900 PM FLASH FLOOD NAGUABO 18.21N 65.74W
07/13/2017 NAGUABO PR EMERGENCY MNGR
TWO HOUSES WERE REPORTED FLOODED IN THE URBANIZATION OF
RIO BLANCO.
0900 PM DEBRIS FLOW NAGUABO 18.21N 65.74W
07/13/2017 NAGUABO PR EMERGENCY MNGR
MUDSLIDE WAS REPORTED IN PENA POBRE IN SECTOR CUESTA EL
PILON ON ROAD PR-31.
&&
GLOJEROSpecial weather statement, Jul 15, 2:20 PM CDT, 0 minutes before
Special Weather Statement National Weather Service San Juan PR 320 PM AST SAT JUL 15 2017 PRZ008>010-152015- Northwest-Mayaguez and Vicinity-Western Interior- 320 PM AST SAT JUL 15 2017 ...AN AREA OF THUNDERSTORMS WILL CONTINUE TO AFFECT PORTIONS OF THE WESTERN INTERIOR AND NORTHWEST PUERTO RICO... At 316 PM AST, Thunderstorms were clustered over the western interior of Puerto Rico, particularly San Sebastian, Las Marias, Moca and Anasco moving west northwest around 10 mph. Winds in excess of 40 mph are possible with this storm. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 1833 6691 1822 6692 1825 6717 1842 6713 TIME...MOT...LOC 1916Z 105DEG 9KT 1831 6699 oms
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 1:59 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Jul 15, 2:35 PM CDT | Areal Flood Advisory | JSJ | 115 min |
Nearby
Special Weather Statements in Puerto Rico, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.